EconPapers    
Economics at your fingertips  
 

A Bayesian threshold nonlinearity test for financial time series

Cathy W. S. Chen, Mike K. P. So and Ming-Tien Chen
Additional contact information
Cathy W. S. Chen: Feng Chia University, Taiwan, Postal: Feng Chia University, Taiwan
Mike K. P. So: Hong Kong University of Science and Technology, Hong Kong, Postal: Hong Kong University of Science and Technology, Hong Kong
Ming-Tien Chen: Feng Chia University, Taiwan, Postal: Feng Chia University, Taiwan

Authors registered in the RePEc Author Service: Cathy W. S. Chen ()

Journal of Forecasting, 2005, vol. 24, issue 1, 61-75

Abstract: We propose in this paper a threshold nonlinearity test for financial time series. Our approach adopts reversible-jump Markov chain Monte Carlo methods to calculate the posterior probabilities of two competitive models, namely GARCH and threshold GARCH models. Posterior evidence favouring the threshold GARCH model indicates threshold nonlinearity or volatility asymmetry. Simulation experiments demonstrate that our method works very well in distinguishing GARCH and threshold GARCH models. Sensitivity analysis shows that our method is robust to misspecification in error distribution. In the application to 10 market indexes, clear evidence of threshold nonlinearity is discovered and thus supporting volatility asymmetry. Copyright © 2005 John Wiley & Sons, Ltd.

Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (25)

Downloads: (external link)
http://hdl.handle.net/10.1002/for.939 Link to full text; subscription required (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jof:jforec:v:24:y:2005:i:1:p:61-75

DOI: 10.1002/for.939

Access Statistics for this article

Journal of Forecasting is currently edited by Derek W. Bunn

More articles in Journal of Forecasting from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().

 
Page updated 2025-03-19
Handle: RePEc:jof:jforec:v:24:y:2005:i:1:p:61-75